Alert archive / Missouri / Flash Flood Warnings in 2001

Flash Flood Warning 31, NWS Springfield, MO

June 4, 2001Morgan County, Missouri

NWS Springfield, MO issued this flash flood warning at Jun 4, 2001, 4:47 AM CDT for Morgan County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 4, 2001, 4:47 AM CDT (09:47 UTC)
Expired
Jun 4, 2001, 8:00 AM CDT
In force
3 hr
Issued by
NWS Springfield, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Morgan County, MO

The radar

The Pleasant Hill radar (KEAX), 116 km from the middle of the area, began a volume at 09:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 9.8 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2001-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2001-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 377 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
659 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
377 m²/s²
0-3 km storm-relative helicity
603 m²/s²
Significant tornado parameter
0.0
Supercell composite
7.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 040953
FFWSGF
MOC141-041300-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
447 AM CDT MON JUN 4 2001

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN MORGAN COUNTY IN CENTRAL MISSOURI

* UNTIL 800 AM CDT

* AT 450 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL NEAR SEDALIA...MOVING 
  EAST AT 20 MPH. DOPPLER RADAR ESTIMATED THAT 1 TO 2 INCHES OF RAIN
  HAD ALREADY FALLEN THIS MORNING NORTH OF A PYRMONT TO GLENSTED 
  LINE IN FAR NORTHERN MORGAN COUNTY...AND AN ADDITIONAL 1 TO 2 
  INCHES OF RAIN IS POSSIBLE BETWEEN 5 AM AND 8 AM. 

* SLOW MOVING THUNDERSTORMS WILL PRODUCE TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
  FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH
  FLOODING INCLUDE...FLORENCE AND SYRACUSE.

LAT...LON 3867 9304 3855 9305 3856 9277 3868 9285

$$
BROWNING

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 3:45 AM CDT, 1 hour 2 minutes earlier.

Area forecast discussion, Jun 4, 3:45 AM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
345 AM CDT MON JUN 4 2001

CHANCE FOR FLOODING RAINS TODAY BIGGEST CHALLENGE OF THIS FORECAST.

MVC NOW MOVING ACROSS NORTHERN MISSOURI. SRN EXTENT OF THIS FEATURE
FOCUS FOR THUNDERSTORMS THIS MORNING...WITH SOME TRAINING EVIDENT ON
RECENT RADAR MOSAICS ACROSS FAR NORTHERN CWA. WILL REISSUE FFW AND
RESTRICT IT TO THIS AREA...AS REDEVELOPMENT TODAY FARTHER SOUTH
UNLIKELY. FLASH FLOOD GUIDANCE IN THIS AREA VERY LOW.

WARM FRONT TO MOVE INTO CENTRAL CWA BY LATE AFTERNOON...AND TEMPS
SOUTH OF THE FRONT WILL LIKELY RESPOND DRAMATICALLY. WILL RAISE
HIGHS WELL INTO THE 80S THERE.

NEXT CHANCE FOR PRECIP TUESDAY IN NORTHERN CWA...THEN ALL OF AREA
TUESDAY NIGHT WITH APPROACH OF COLD FRONT. WILL ADJUST POPS SLIGHTLY
TO REFLECT TIMING OF FRONT...WHICH HAS BEEN CONSISTENT IN LAST
COUPLE OF MESOETA RUNS.

EXTENDED LOOKS FINE.

PRELIMINARY GUIDANCE FOR COORDINATION PURPOSES ONLY
SGF 84 70 83 67 / 10 10 20 60
JLN 88 71 85 67 / 10 10 20 60
UNO 84 70 83 66 / 10 10 20 50
VIH 74 66 82 62 / 40 30 40 70

.SGF...FLASH FLOOD WATCH TODAY MO ZONES 055>058-067>071.
BROWNING

In the hours before

Special weather statement, Jun 4, 3:10 AM CDT, 1 hour 37 minutes before
MOZ055-056-067>069-040815-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
310 AM CDT MON JUN 4 2001

THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR PORTIONS OF
CENTRAL MEISSOURI UNTIL 300 AM CDT MONDAY MORNING HAS BEEN ALLOWED TO
EXPIRE. ALTHROUGH SCATTERED THUNDERSTORMS WILL MOVE OVER THE AREA
THROUGH SUNRISE...NO SEVERE THUNDERSTORMS ARE EXPECTED.

JLT

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 6:13 AM CDTFlash Flood WarningSGFBenton3 hr

Nearby

Flash Flood Warnings in Missouri, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.